Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2000, 5:21 PM EDT for Capitol Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 2, 2000, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 022123
SVRBOS
CTC003-022200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARTFORD COUNTY IN NORTHERN CONNECTICUT
INCLUDING EAST HARTFORD...MANCHESTER...WEST HARTFORD...WINDSOR
LOCKS
* UNTIL 600 PM EDT.
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES NORTHWEST OF CANTON...OR ABOUT 9 MILES
NORTHWEST OF WINSTED...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...SUFFIELD...
SOUTH WINDSOR...SIMSBURY...GRANBY...GLASTONBURY...ENFIELD...EAST
WINDSOR...EAST GRANBY...BLOOMFIELD AND AVON.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
DCY/FN/WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:35 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 2:35 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT FRI JUN 2 2000 LKS TO BE A BUSY LATE AFTN AND EVE AS COLD FRNT SWEEPS E ACRS THE AREA. SPC ALRDY LKG AT SNE FOR POS WATCH. XPCT STORMS THRU AT LEAST PART OF THE EVE HRS BUT FRNT PUSHES OFF THE COAST BY ABOUT 06Z SO EVERYTHING SHLD END BEFORE MID W CLRG FM W TO E AFT MID. SW WINDS BECOME W THEN NW AFT MID AND IT LKS LIKE AT LEAST BREEZY MOST AREAS OVRNIGHT WITH GOOD CAA ALLOWING FOR MXG. HI PRES BUILDS IN FM THE W SAT AND SHLD GIVE US A PEACH OF DAY... ALTHOUGH LKS WINDY TO START WITH GD MXG FM ABV. WIND SHLD DROP OFF IN THE AFTN AND ESP SAT NGT AS HI CREST OVER TOP THE FA. PLNTY OF SS ON TAP FOR SAT WITH NR SEASONABLE TEMPS AND LOW DEW PTS. SAT NGT WL BE A BIT ON THE CHILLY SIDE AS CLR SKIES...LGT WNDS AND LOW DEW PTS SHLD ALLOW FOR GD RAR COOLING. SUN...WK VORT MAX AND SFC TROF DRPS S ACRS THE AREA IN THE AFTERNOON. LTL OR NO MOIST FOR FRNT TO WRK WITH SO DONT XPCT TO SEE ANY PCPN WITH THE FRNT. WL GO SUNNY TO START THEN INCR CLDS OR PS SUN AFTN. TEMPS AGAIN NR SEASONABLE LVLS OR MAYBE A TAD BLW. XTND...FRNT STALLS OVR OR JUST S OF FA SUN NGT. NXT SW DIGING INTO WRN GT LAKES 12Z MON WITH ASSOC SFC LOW OVR INDIANA. WK OVER RUNNING SETS UP WELL AHEAD OF SFC LOW SO WL SEE CLDS INCR SUN NGT AND WL CONT WITH CHC OF RAIN MON INTO EARLY TUE. MARINE...SCA ALL WATERS TNGT INTO SAT. SW WND WL CONT TO INCR AHEAD OF FRNT THRU THIS EVE REACH SCA CRITERIA FOR A WHILE. BEHIND FRNT W TO NW WINDS INCR AND SHLD CONT AT SCA INTO AT LEAST EARLY SAT AFTN. .BOX...SCA ALL COASTAL WATERS. NOTCHEY
In the hours before
Local storm report, Jun 2, 11:53 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
1153 AM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1151 AM BOSTON MA
04/02/99 SUFFOLK THIS IS ONLY A TEST OF THE
STORM REPORTING SOFTWARE.
= TEST. TEST.Local storm report, Jun 2, 5:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
519 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM NORTHAMPTON MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0504 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE UPROOTED TREES NEAR ST.
MARY'S CEMETERY. WIRES
DOWN. PER HAM RADIO.
0506 PM NORTHAMPTON MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0512 PM HADLEY MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0514 PM HATFIELD MA WIND DAMAGE
06/02/00 HAMPSHIRE 12 INCH DIAjMETER TREES
DOWN. WIND DAMAGE TO
SEVERAL HOUSES. PER HAM
RADIO.The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:50 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 55 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 48 min |
| Jun 2, 6:16 PM EDT | Severe Thunderstorm Warning | BOX | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.